Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 8, NWS State College, PA

April 14, 202526 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Apr 14, 2025, 4:05 AM EDT for 26 counties in Pennsylvania. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2025, 4:05 AM EDT (08:05 UTC)
In effect from
Apr 15, 2025, 10:00 AM EDT
Expired
Apr 15, 2025, 8:00 PM EDT
In force
10 hr
Issued by
NWS State College, PA
All 26 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 68 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.


553 
WWUS71 KCTP 140805
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
405 AM EDT Mon Apr 14 2025

PAZ017>019-024>027-033>035-150015-
/O.NEW.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Somerset-Bedford-Fulton-
Including the cities of Somerset, Mount Union, Huntingdon,
Bedford, Johnstown, Lewistown, McConnellsburg, DuBois, State
College, Altoona, Philipsburg, and Clearfield
405 AM EDT Mon Apr 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, 
  Mifflin, Northern Centre, Somerset, and Southern Centre Counties.

* WHEN...From 10 AM to 8 PM EDT Tuesday. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty west to northwest winds of similar 
  strength may continue Tuesday night through much of the daylight 
  hours Wednesday and the Wind Advisory may need to be extended 
  through that time period with later updates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Bowen
2 follow-up statements
889 
WWUS71 KCTP 142125
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
525 PM EDT Mon Apr 14 2025

PAZ017>019-024>027-033>035-151000-
/O.CON.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Somerset-Bedford-Fulton-
Including the cities of McConnellsburg, Mount Union, DuBois,
Clearfield, Johnstown, Huntingdon, Bedford, Lewistown,
Philipsburg, State College, Somerset, and Altoona
525 PM EDT Mon Apr 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, 
  Mifflin, Northern Centre, Somerset, and Southern Centre Counties.

* WHEN...From 10 AM to 8 PM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty west to northwest winds of similar 
  strength may continue Tuesday night through much of the daylight 
  hours Wednesday and the Wind Advisory may need to be extended 
  through that time period with later updates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
541 
WWUS71 KCTP 150745
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
345 AM EDT Tue Apr 15 2025

PAZ028-036-045-046-049>053-056>059-063>066-160000-
/O.EXA.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/
Juniata-Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Newport, Bloomsburg, Berwick, Lebanon,
Lock Haven, Chambersburg, Gettysburg, Danville, Sunbury,
Lancaster, Shamokin, Selinsgrove, Lewisburg, York, Pottsville,
Mifflintown, Hershey, Harrisburg, Carlisle, and Williamsport
345 AM EDT Tue Apr 15 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS 
EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty west to northwest winds of similar 
  strength may continue tonight and the Advisory may need to be 
  extended through this time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ017>019-024>027-033>035-160000-
/O.CON.KCTP.WI.Y.0008.250415T1400Z-250416T0000Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Somerset-Bedford-Fulton-
Including the cities of Philipsburg, Huntingdon, Lewistown,
Somerset, DuBois, Mount Union, Clearfield, State College,
Johnstown, McConnellsburg, Bedford, and Altoona
345 AM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Bedford, Blair, Cambria, Clearfield, Fulton, Huntingdon, 
  Mifflin, Northern Centre, Somerset, and Southern Centre Counties.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty west to northwest winds of similar 
  strength may continue tonight and the Advisory may need to be 
  extended through this time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Bowen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:35 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 14, 1:35 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
135 AM EDT Mon Apr 14 2025

.SYNOPSIS...
* Temporarily milder on Monday, with late day and evening
  showers and thunderstorms
* Windy and turning chilly again Tuesday into Wednesday, with
  rain and snow showers across northern PA and the Alleghenies

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
High clouds already thickening up over the west, but only 1 thin
band of rain (forecast very nicely by the models) is moving
through ern OH and should be into the Laurels around 06Z. ALl is
on track. Temps should level off or even rise in many places as
the clouds lower/thicken later tonight. Where skies are clear
the longest (Poconos/NE mtns), temperatures will dip the lowest
and reach the 30s. Otherwise, overnight lows should hold up in
the 40-45 range.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/...
10 PM Update...Still lots of uncertainty concerning convective
initiation and CAPE/PWATs on Monday. Sure looks like lots of
cloud cover for the daylight hours judging by the model RH
plots. Models generally keep the sfc-based LIs positive until
very close to the MD border when some negatives are seen later
in the day/evening. There is elevated instability, though.

215 pm update... Monday and Monday evening, a slowly deepening
surface wave is progged to cross Ontario and Quebec, with a
surface occlusion and triple point crossing western and central
PA during the late afternoon and evening hours. A lead short-
wave at mid-levels is expected to cross the state earlier in the
day Monday, followed by a deepening trough axis by Monday night.

As is often the case with thunderstorm potential, it will come
down to whether large-scale ascent can phase with sufficient
buoyancy. At this juncture, the best potential for this to
happen will extend from the Laurel Highlands towards the Lower
Susquehanna Valley from late in the day into the evening hours
(roughly 5-10 pm). At this point, it does look likely that the
atmosphere will be strongly sheared, given an impressive wind
field aloft. However, the degree of destabilization is
questionable, and will depend on how many breaks of sunshine
develop and how much of the region can truly emerge into the
warm sector for a time. The predictability of these finer scale
details likely won't be known until tomorrow. At this juncture,
the Storm Prediction Center still has portions of southwest and
south-central PA in a slight risk of severe thunderstorms (level
2 out of 5).

Later Monday night and Tuesday, a cyclonic NW flow will develop
aloft, with falling heights and a deepening trough axis in place
across PA. This will lead to the likelihood of post-frontal
showers over northwest PA, as well as generally the higher
terrain of northern PA and the Alleghenies. Downsloping wind
flow will lead to much less in the way of shower activity by the
time you get to the Susquehanna Valley. However, clouds are
still likely to have the upper hand for many areas on Tuesday,
along with a stiff breeze, and noticeably chillier
temperatures. In fact, by later in the day, low-level
temperatures will likely be cold enough to support wet snow
showers over the higher terrain.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Ongoing cold and blustery conditions will be in place to start
the extended period Tuesday night, with lake effect and upslope
snow showers in progress over the NW Mountains on southward to
the Laurel Highlands. A reinforcing shot of cold air at 850 mb
drops from the northern tier to the PA/MD border Tuesday night
into Wednesday, with a maximum of lake effect/lake enhanced snow
showers occurring at that time over the Alleghenies. Wednesday
still appears to be the coldest day of the week before upper
ridging begins to build in.

The coldest morning of the upcoming stretch will be Thursday
with sfc ridge axis extending from northern Ontario to the
central Appalachians Thursday morning along with clear skies.
Winds won't entirely die off in this northerly flow, but frost
and/or freeze conditions will be monitored for mid week. High
pressure on Thursday will lead to plenty of sunshine, low RH and
weakening winds. The week will end on a milder note with
southerly winds helping temperatures trend above normal again on
Friday. The late week system continues to slow down with recent
model runs, with the upper trough trending weaker/more zonal.
This outcome would favor comparatively milder temperatures and
lighter precipitation.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Few high clouds means unrestricted/VFR conditions will likely
prevail across all sites for the remainder of the overnight
hours and into Monday morning. No flight restrictions are
anticipated prior to 18Z Monday with a high confidence (~80%).

After 18Z low clouds will develop across the region bringing
MVFR cigs for most of the airfields from west to east Monday
afternoon and evening. A frontal system is expected to arrive
late Monday, bringing rain showers and thunderstorms across much
of southern Pennsylvania near 00Z Tuesday. The sites to the
southwest (JST/AOO) could break out into the warm sector briefly
tomorrow, bringing the possibility that a few of theses storms
could contain severe wind gusts.

After the cold front passes Tuesday night a low level jet is
progged to enter into the region on the back side of the upper
level low, bringing with it the possibility for gusty winds in
excess of 35 kts during the day on Tuesday.

Outlook...

Tue-Wed...Gusty northwest winds (likely in the 25-35 kt range).
Rain and snow showers will primarily occur at KBFD and KJST,
with associated restrictions. Generally VFR elsewhere for the
central PA terminals.

Thu...VFR.

Fri...Rain showers and possible restrictions could develop by
afternoon.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz/Dangelo
SHORT TERM...Jurewicz
LONG TERM...DeVoir/Dangelo/Banghoff
AVIATION...Bowen
Hazardous weather outlook, Apr 13, 2:23 PM EDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
223 PM EDT Sun Apr 13 2025

PAZ004>006-010>012-018-019-027-028-037-041-042-045-046-049>053-
056>059-066-141830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Northern Centre-
Southern Centre-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Lancaster-
223 PM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts over 40 mph are possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017-024>026-033>036-063>065-141830-
Clearfield-Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin-
Cumberland-Adams-York-
223 PM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong thunderstorms with gusty winds are possible Monday afternoon
and evening.

Wind gusts over 40 mph are possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.